Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 46, NWS Milwaukee, WI

June 16, 2001Ozaukee County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 16, 2001, 7:53 PM CDT for Ozaukee County, Wisconsin. It was in force for 67 min. 4 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 16, 2001, 7:53 PM CDT (00:53 UTC)
Expired
Jun 16, 2001, 9:00 PM CDT
In force
67 min
Issued by
NWS Milwaukee, WI
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ozaukee County, WI

What was reported inside it

TimeReportWhereRemark
Jun 16, 8:10 PM CDTThunderstorm Wind 52 ECampbellsport, WI
Jun 16, 8:10 PM CDTThunderstorm Wind 52 EBeaver Dam, WI
Jun 16, 8:30 PM CDTThunderstorm Wind 52 ESheboygan Falls, WI
Jun 16, 8:36 PM CDTThunderstorm Wind 52 EWest Bend, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 549 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
549 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1882 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 170054
SVRMKE

WIC027-039-089-117-131-170200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 PM CDT SAT JUN 16 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN
  FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN
  DODGE COUNTY IN SOUTHEAST WISCONSIN
  OZAUKEE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 900 PM CDT

* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTH OF NORTH FOND DU
  LAC TO 7 MILES SOUTHWEST OF JUNEAU...OR FROM 7 MILES SOUTHEAST OF
  OSHKOSH TO 7 MILES SOUTHWEST OF JUNEAU...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MAYVILLE AT 800 PM CDT.
  IRON RIDGE AT 805 PM CDT.
  CAMPBELLSPORT AT 810 PM CDT.
  KEWASKUM AT 820 PM CDT.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THESE STORMS. 
SEEK SHELTER IN A STURDY STRUCTURE.  WINDS WITH THESE STORMS HAVE 
KNOCKED DOWN TREES.

LAT...LON 4390 8867 4339 8888 4332 8754 4388 8743

HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:30 PM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Jun 16, 2:30 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT SAT JUN 16 2001

IN THE SHORT TERM...VERY VIGOROUS COMPACT S/W SEEN ON WV OVR CNTRL
MN...MOVG DUE EAST NOW AND ETA MODEL SEEMS TO HAVE A GOOD HANDLE
ON THIS.  ACTIVE CONVECTION MOSTLY ON THE NRN PERIPHERY OF THE
S/W SHOULD REMAIN N OF CWA THIS EVENING. CU FIELD AHEAD THE S/W OVR
CNTRL WI FILLING IN AND LOOKING BUMPY...WE MAY SEE A FEW THOSE REACH
THE POINT OF PRODUCING SOME SHOWERS OVR FAR NRN CWA THIS EVENING.
WL WATCH THIS THE NEXT COUPLE HOURS FOR INDICATIVE TRENDS.

THAT S/W MOVES OFF THIS EVENING...LEAVING IT QUIET FOR SUNDAY.  LOW
PRESSURE DVLPS OVR THE CNTRL PLAINS WITH IMPRESSIVE WAA FM CNTRL
INTO NRN PLAINS.  VERY FAST ZONAL FLOW SHOULD BRING PCPN THAT
DEVELOPS...QUICKLY INTO WISCONSIN.  MODELS ALL IN AGREEMENT IT WILL
BE IN WRN CWA BEFORE MIDNIGHT.  THERE IS NO APPARENT LACK OF MOISTURE
WITH THIS SYSTEM.  SFC DWPNTS CLIMB TO 65 TO 70 BY MONDAY MORNING.
THE PRESENCE OF THE WK SFC BNDRY...COUPLED WITH A NOISY AND FAST...
DIFFICULT TO TIME...ZONAL FLOW COULD LEAD TO STORMS ON MONDAY.  ETA
SOUNDING AT MADISON FOR MONDAY AFTN INDICATES CAPES TO 4000J/KG...BUT
LITTLE SHEAR.  WEAK...LINGERING BNDRIES COULD BE PROBLEMATIC TRIGGERS
FOR MONDAY.

THE TROFINESS/WMFNT HANGS AROUND THROUGH WEDNESDAY KEEPING CHY
WORDING ALIVE.  THINGS SHOULD DRY OUT BY THE WEEKEND.

MOS GUID IN FAIR AGREEMENT AND LOOK OKAY.

.MKX...NONE

DAVIS

In the hours before

Special weather statement, Jun 16, 7:44 PM CDT, 9 minutes before
WIZ046-047-056-057-062-063-067>069-170100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
744 PM CDT SAT JUN 16 2001

...LINE OF SEVERE THUNDERSTORMS MOVING EAST THROUGH EASTERN GREEN
LAKE AND COLUMBIA COUNTIES...

AT 745 PM CDT...NATIONAL WEATHER SERVICE  DOPPLER RADAR SHOWED A
LINE OF SEVERE THUNDERSTORMS EXTENDING FROM EASTERN GREEN LAKE
COUNTY...TO EASTERN COLUMBIA COUNTY...MOVING EAST AT 45 MPH.

THE MAIN THREAT FROM THIS LINE WILL BE DAMAGING WINDS TO 60 MPH...AS
IT MOVES THROUGH A BERLIN TO COLUMBUS LINE BETWEEN 745 PM CDT AND
800 PM CDT.

LOCATIONS TO THE SOUTH OF A SAUK COUNTY TO COLUMBIA COUNTY
LINE...WILL SEE OUTFLOW WINDS FROM THE LINE...WITH GUSTS TO 40 MPH...
ACROSS NORTHERN DANE COUNTY.

THE STORMS WILL BE EAST OF SOUTH CENTRAL WISCONSIN BY 800 PM CDT.
THERE IS A SEVERE THUINDERSTORM WARNING FOR GREEN
LAKE...COLUMBIA...AND EASTERN MARQUETTE COUNTIES UNTIL ;8 PM CDT.

REM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:20 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Green Lake, Marquette40 min
Jun 16, 7:20 PM CDTSevere Thunderstorm WarningMKXFond du Lac40 min
Jun 16, 7:53 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Sheboygan, Washington67 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.